Is Zoloft (sertraline) sedating?

Zoloft (sertraline) All drugs have effects and side effects. Typically Zoloft (sertraline) and the other SSRI's cause insomnia (do not take before bedtime), but paradoxically, they can also cause somnolence, sleepiness and a feeling of the blahs- like your emotional spectrum is narrowed. Get a good psychiatric evaluation.
Can be. A common side effect of Zoloft (sertraline) is drowsiness. Bedtime dosing may allay the problem. Be sure to discuss any side effects with your prescribing doctor. Best wishes.
Can be. It varies with the person and the dose. It is commonly somewhat sedating.
Depends. on your own makeup and interactions with other meds. Not usually, but occasionally a pt will report some drowsiness or fatigue. Check with your doc and pharmacist as their will know wht other meds you're taking.

Related Questions

Is there sedation and appetite increase with lithium or zoloft (sertraline)?

Could be. Some people feel sedated upon initiating zoloft (sertraline) or lithium. Increased appetite and about 15 pound weight gain are common with lithium, but rare with zoloft (sertraline). If there is weight gain with zoloft (sertraline), it tends to occur later on in treatment, about six months to a year in treatment. While on lithium your thyroid should be periodically checked to make sure hypothyroidism does not set in which can cause fatigue and weight gain. Please make sure that you discuss all of these issues with your psychiatrist at the next appointment. Best wishes. Read more...

My daughter was prescribed sertraline 50 mg for depression. Better for her to take AM or PM (does it tend to be sedating or stimulating?)

Depends. Prescribing doctor should specify when to take med. Some people find sertraline sedating and are best taking it at bedtime; others don't and are fine taking it in the morning. I generally start with evening dose. More important is to take med consistently every 24 hours. I hope this helps. Best wishes. Read more...

Started 25mg of Sertraline 4 days ago and feel very tired/sedated and feel these hot moons and needles in body. Will this subside?? Doc says good drug

Sertaline. Per Drugs.Com - Somnolence is listed as "Very common (10% or more)". Paresthesia (can be pins & needles sensation) is listed as "Common (1% to 10%)" . I don't know what you mean by "hot moons". I can't say for sure it they will subside - but side effects often do. REF: https://www.drugs.com/sfx/zoloft-side-effects.html. I usually recommend that my patients who feel tired take it at night. Read more...